Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Depakote + Lamictal Ritch

Posted by ed_uk on March 20, 2005, at 18:00:57

In reply to Re: Lithium and Lamictal SLS, posted by Ritch on March 20, 2005, at 17:28:57

Hi Mitch!

>Actually, I think Depakote with *Lamictal* would be a better fit for me.. but those are the worst two bipolar meds to put together...

You generally can combine them provided that you start at suitably low doses and titrate carefully. For a patient on Depakote, the starting dose of Lamictal must always be very low.

Here are the UK guidelines for starting Lamictal (for epilepsy) in a patient who is already taking Depakote..........

Initiate Lamictal at 25mg every other day for 14 days. Next take 25mg daily for a further 14 days. The dose can then be increased in steps of 25-50mg every 7-14 days as required.

Depakote often raises the plasma concentration of Lamictal - hence the low Lamictal starting dose and gradual titration. As you know, gradual titration of Lamictal helps to minimise the risk of rash. Lamictal only seems to produce small changes in the plasma concentration of Depakote.

When Lamictal is combined with Depakote, tremor of the hands/arms is a very common side effect. It can generally be minimised by dosage adjustments, the dosage of one or both drugs may need to be reduced. Other side effects which may occur when the two drugs are combined include incoordination and sedation. In general, people on Depakote tend to take quite low doses of Lamictal, often about half the 'usual' dose.

Best regards,
Ed.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:ed_uk thread:471753
URL: http://www.dr-bob.org/babble/20050317/msgs/473292.html